Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 18, NWS Topeka, KS

June 9, 2008Brown County, Kansas

NWS Topeka, KS issued this flash flood warning at Jun 9, 2008, 9:43 PM CDT for Brown County, Kansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2008, 9:43 PM CDT (02:43 UTC)
Expired
Jun 9, 2008, 11:46 PM CDT
In force
2 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

County Brown County, KS

The radar

The Topeka radar (KTWX), 116 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1033 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1033 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KTOP 100247
FFWTOP
KSC013-100645-
/O.NEW.KTOP.FF.W.0018.080610T0243Z-080610T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
943 PM CDT MON JUN 9 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL BROWN COUNTY IN NORTHEAST KANSAS...

* UNTIL 145 AM CDT

* AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM TWO THUNDERSTORMS THAT HAVE MOVED SOUTHEAST   
  ACROSS PORTIONS OF EAST CENTRAL BROWN COUNTY. RADAR HAS INDICATED  
  THAT TWO INCHES OF RAIN HAVE FALLEN FROM THE FIRST STORM AND THE   
  SECOND THUNDERSTORM MAY PRODUCE ANOTHER ONE INCH OF RAIN ACROSS   
  THE SAME AREA THAT HAS ALREADY RECEIVED TWO INCHES OF RAIN.

* LOCATIONS IMPACTED INCLUDE...
  ROBINSON...

RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

LAT...LON 3985 9533 3984 9532 3968 9533 3977 9551
      3986 9549
TIME...MOT...LOC 0243Z 180DEG 0KT 3982 9547

$$

GARGAN
2 follow-up statements
000 
WGUS73 KTOP 100314
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1013 PM CDT MON JUN 9 2008

KSC013-100645-
/O.CON.KTOP.FF.W.0018.000000T0000Z-080610T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN-
1013 PM CDT MON JUN 9 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR EAST
CENTRAL BROWN COUNTY...

AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT 
THE THUNDERSTORMS THAT HAVE PRODUCED HEAVY RAINFALL ACROSS BROWN 
COUNTY HAVE MOVE EAST OUT THE COUNTY. RADAR ESTIMATE OF RAINFALL 
FROM BOTH THUNDERSTORMS RANGED FROM TWO TO FOUR INCHES EAST OF 
HIAWATHA TO ROBINSON...AND SOUTHEAST TO THE BROWN COUNTY LINE. 
RUNOFF FROM THE HEAVY RAINFALL MAY CONTINUE TO PRODUCE FLASH 
FLOODING OVER EAST CENTRAL BROWN COUNTY.

LOCATIONS IMPACTED INCLUDE...
ROBINSON...AND RURAL AREAS EAST AND SOUTHEAST OF HIAWATHA AND NORTH 
AND SOUTH OF ROBINSON.

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

LAT...LON 3985 9533 3984 9532 3968 9533 3977 9551
      3986 9549
TIME...MOT...LOC 0306Z 180DEG 0KT 3982 9547

$$

GARGAN
000 
WGUS73 KTOP 100446
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1145 PM CDT MON JUN 9 2008

KSC013-100455-
/O.CAN.KTOP.FF.W.0018.000000T0000Z-080610T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN-
1145 PM CDT MON JUN 9 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL BROWN
COUNTY...

AT 1145 PM CDT...EMERGENCY MANAGEMENT REPORTS THAT WOLF CREEK 
REMAINS WITHIN IN BANKS...AND HAS NO REPORTS OF FLOODING IN THE 
COUNTY AT THIS TIME.  DOPPLER RADAR INDICATES THUNDERSTORMS HAVE 
MOVED OUT OF THE COUNTY...THEREFORE THE FLASH FLOOD WARNING IS NO 
LONGER IN EFFECT.

LAT...LON 3985 9533 3984 9532 3968 9533 3977 9551
      3986 9549
TIME...MOT...LOC 0445Z 180DEG 0KT 3982 9547

$$

CAVANAUGH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:44 PM CDT, 5 hours 59 minutes earlier.

Area forecast discussion, Jun 9, 3:44 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
344 PM CDT MON JUN 9 2008

.DISCUSSION...
20Z WATER VAPOR AND PROFILER DATA SHOWS THE UPPER LEVEL SHORTWAVE
TROUGH AXIS IS STARTING TO PASS EAST OF THE FORECAST AREA WITH
SUBSIDENCE CLEARING SKIES OUT ACROSS CENTRAL KS. SFC OBS INDICATE A
TROUGH WAS ORIENTED SOUTHWEST TO NORTHEAST FROM NORTH CENTRAL KS
INTO SOUTHWEST IA...AND DEWPOINTS HAVE BEEN RUNNING 3 TO 5 DEGREES
COOLER THAN MODEL PROGS.

CONVERGENCE ALONG THE SFC TROUGH HAS BEEN WEAK...BUT LAPS DATA IS
SHOWING LITTLE INHIBITION LEFT WITH SOME CU STARTING TO FORM IN
SOUTHEAST NEB. STREAM LINES FROM SFC OBS SHOW THE BETTER CONVERGENCE
ALONG THE TROUGH OVER SOUTHEAST NEB AND SOUTHERN IA. WITH THIS IN
MIND COMBINED WITH INCREASING LARGE SCALE SUBSIDENCE AND BOUNDARY
LAYER STABILIZATION WITH SUNSET...THAT THUNDERSTORMS CHANCES ARE
LESS THAN 15 PERCENT. THEREFORE WILL NOT CARRY ANY MENTION OF POPS
TONIGHT. CLEARING SKIES AND LIGHT WINDS SHOULD ALLOW TEMPS TO FALL
OFF INTO THE UPPER 50S TONIGHT. CONSIDERED THE POTENTIAL FOR SOME
PATCHY FOG OVERNIGHT...BUT CONFIDENCE IS LOW GIVEN THE MODELS ARE TO
HIGH WITH DEW POINTS TO START OUT. THERE COULD BE SOME GROUND FOG IN
LOW SPOTS ACROSS EAST CENTRAL KS...BUT DO NOT EXPECT IT TO BE
WIDESPREAD ENOUGH TO INCLUDE IN THE FORECAST AT THIS TIME. RETURN
FLOW SETS UP TUESDAY WITH WEAK SHORTWAVE RIDGING ALOFT. NAM TRYING
TO GENERATE SOME CONVECTION ACROSS CENTRAL DURING THE AFTERNOON
WITHIN THE THETA-E RIDGE. HOWEVER GFS KEEPS ENOUGH INHIBITION FOR
CONVECTION TO DEVELOP. WITH MODELS A LITTLE TO AGGRESSIVE WITH LOW
LEVEL MOISTURE TO BEGIN WITH OPTED TO MAINTAIN A DRY FORECAST FOR
NOW AND LET LATTER SHIFTS REASSESS. MOSTLY SUNNY SKIES AND DECENT
MIXING SHOULD HELP TEMPS REACH THE UPPER 80S TO AROUND 90 IN WESTERN
PARTS OF THE FORECAST AREA. -WOLTERS

MAIN FORECAST CONCERN THROUGH THE MIDDLE WEEK PERIODS IS
PRECIPITATION CHANCES. STRONG S-SW WINDS WILL BRING 14C 850MB AND 3C
700MB DEWPOINTS TO AT LEAST WESTERN AND NORTHERN AREAS TUESDAY
NIGHT. THE CONTINUED WARM AIR ADVECTION WILL BRING NEAR DRY
ADIABATIC LAPSE RATES TO THE MID LEVELS...WITH SOME LOW LEVEL
MOISTURE CONVERGENCE ON THE EASTERN EDGE OF THE NORTHEASTWARD
EXPANDING LOW LEVEL JET. THERE HAD BEEN AMAZINGLY SIMILAR MODEL
CONSISTENCY ADVERTISING SOME PRECIPITATION IN THE FAR NORTHERN
AREAS. THOUGH FORCING IS NOT EXCITING...SMALL PRECIPITATION CHANCES
WILL BE INCLUDED FOR MANY AREAS TUESDAY NIGHT AND EARLY WEDNESDAY
FOR THE ABOVE REASONS. MIXING OF THE LOW LEVEL JET WILL KEEP TUESDAY
NIGHT TEMPS ON THE WARM SIDE ONCE AGAIN.

UPPER TROF WILL CROSS THE NORTHERN ROCKIES WEDNESDAY WITH AT LEAST A
COLD FRONT AND POSSIBLE DRYLINE TO THE WEST AND SOUTHWEST BY
AFTERNOON. CONVECTION FIRING IN THIS AREA MAY BE ABLE TO REACH THE
FAR NORTHWESTERN ZONES BY LATE AFTERNOON. LOW LEVEL THERMAL RIDGE
NOSING INTO WESTERN AREAS SHOULD PUSH HIGHS INTO THE LOWER 90S
BARRING PERSISTENT CONVECTION FROM THE MORNING HOURS. COLD FRONT
WILL LIKELY ENTER A LEAST NORTH CENTRAL KANSAS WEDNESDAY NIGHT...IF
NOT FARTHER IF AIDED BY CONVECTIVE OUTFLOWS. MID LEVEL TEMPS FALL AS
THE TROF PUSHES EAST FOR WEAKER CAPPING. HAVE INCREASED POPS
SOMEWHAT...BUT STILL WELL BELOW GUIDANCE NUMBERS. BOUNDARY WILL BE
SOMEWHERE IN THE CWA FOR AT LEAST MUCH OF THURSDAY FOR DECENT
PRECIPITATION CHANCES. TOO MANY POSSIBLE SNAGS IN THE DETAILS TO GO
ABOVE CHANCE POPS AT THIS TIME HOWEVER.

MEDIUM RANGE MODELS ARE SHOWING GOOD AGREEMENT IN THEIR RUNS FROM
00Z ONWARD...THOUGH DAY 5 SKILL SCORES HAVE STEADILY FALLEN OVER THE
PAST SEVERAL DAYS TO LEVELS NOT SEEN IN AT LEAST 30 DAYS. THIS IS
THUS A BELOW CONFIDENCE FORECAST...WITH THE ONLY SIGNIFICANT CHANGES
MADE IN THE NEARER TERMS. UPPER TROF WILL ROTATE THROUGH FRIDAY
AFTERNOON...AND STRONGER FLOW ALOFT OVER THE NEXT FEW DAYS APPEARS
TO BE FARTHER NORTH THAN EARLIER ANTICIPATED. THESE FACTORS SHOULD
DRIVE THE SURFACE BOUNDARY SOUTH AND EAST OF THE AREA BY SATURDAY
MORNING...AND PRECIPITATION CHANCES WERE REDUCED FOR THIS REASON.
GENERALLY WEST TO NORTHWEST FLOW ALOFT INDICATED FOR SATURDAY
THROUGH SUNDAY WITH SLOW MOISTURE RETURN. MAY SEE A WEAK WAVE PASS
THROUGH THE PATTERN FOR PRECIPITATION CHANCES SOMETIME IN THE
SUNDAY-MONDAY TIME FRAME...BUT NOT WORTH A MENTION AT THIS TIME.
850MB TEMPERATURE ANOMALIES SUGGEST SLIGHTLY BELOW NORMAL TEMPS TO
START THE WEEKEND...WITH SOME WARMING BY MONDAY. -65

&&

.AVIATION...
INCREASING SUBSIDENCE BEHIND THE UPPER WAVE AND DRY MID LEVELS
SHOULD PROVIDE VFR CONDITIONS OVERNIGHT. ONLY CONCERN WOULD BE
GROUND FOG AT TOP AND FOE...BUT DEWPOINTS ARE MIXING OUT INTO THE
MID 50S WHICH WOULD MAKE IT A LITTLE HARDER FOR RADIATIONAL FOG.
ADDITIONALLY FOUS DATA SUGGESTS THERE WILL BE SOME MIXING OF DRY AIR
INTO THE BOUNDARY LAYER. HAVE NOT ADDED ANY VSBY RESTRICTIONS
BECAUSE OF LOW UNCERTAINTY AND EVENING SHIFT WILL NEED TO MONITOR.
AN INCREASING PRESSURE GRADIENT DUE TO FALLING HEIGHTS ALONG THE
HIGH PLAINS WILL LEAD TO BREEZY SOUTH WINDS LIKELY GUSTING TO 25 KTS
DURING THE AFTERNOON TUESDAY. -WOLTERS

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 9, 4:04 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
404 PM CDT MON JUN 9 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-102115-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
404 PM CDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE NORTHWEST OF THE KANSAS TURNPIKE
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...ACROSS THE ENTIRE AREA
THURSDAY THROUGH FRIDAY...AND FOR MAINLY EAST CENTRAL KANSAS
FRIDAY NIGHT.

THE BIG BLUE RIVER NEAR BLUE RAPIDS IS FORECAST FLOW JUST ABOVE FLOOD
STAGE FOR MUCH OF WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED TONIGHT.

In the hours before

Local storm report, Jun 9, 8:42 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
842 PM CDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             1 N HIAWATHA            39.87N 95.54W
06/09/2008  E1.00 INCH       BROWN              KS   LAW ENFORCEMENT

&&

BYRNE
Local storm report, Jun 9, 8:51 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
851 PM CDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             1 W HIAWATHA            39.85N 95.55W
06/09/2008  E1.75 INCH       BROWN              KS   LAW ENFORCEMENT

&&

CAVANAUGH
Local storm report, Jun 9, 9:05 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
905 PM CDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             ROBINSON                39.82N 95.41W
06/09/2008  E1.75 INCH       BROWN              KS   TRAINED SPOTTER

&&

CAVANAUGH
Local storm report, Jun 9, 9:07 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
907 PM CDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             NNW ROBINSON            39.82N 95.41W
06/09/2008  E1.75 INCH       BROWN              KS   TRAINED SPOTTER

&&

BYRNE
Local storm report, Jun 9, 9:16 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
916 PM CDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HAIL             4 SW ROBINSON           39.78N 95.45W
06/09/2008  E1.50 INCH       BROWN              KS   TRAINED SPOTTER

&&

BYRNE
Local storm report, Jun 9, 9:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
938 PM CDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     HEAVY RAIN       6 NNE HIAWATHA          39.93N 95.50W
06/09/2008  M2.50 INCH       BROWN              KS   TRAINED SPOTTER

&&

CAVANAUGH

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:58 PM CDTSevere Thunderstorm WarningTOPBrown47 min
Jun 9, 8:41 PM CDTSevere Thunderstorm WarningTOPBrown49 min
Jun 9, 8:53 PM CDTSevere Thunderstorm WarningTOPBrown52 min
Jun 10, 5:14 PM CDTSevere Thunderstorm WarningTOPMorris46 min
Jun 10, 5:51 PM CDTSevere Thunderstorm WarningTOPGeary, Morris, Riley, Wabaunsee39 min
Jun 10, 6:27 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley, Wabaunsee48 min

Nearby

Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.